Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Severe EGFR inhibitor-induced acneiform eruption responding to dapsone

  • Author(s): Beshay, Abram;
  • Petersen, Marta;
  • Rhoads, Jamie L W
  • et al.
Abstract

Epidermal growth factor receptor (EFGR) inhibitors are targeted chemotherapeutic agents that are effective in treating various epithelial cancers. Cutaneous adverse effects, most commonly acneiform/papulopustular eruption, can occur with these medications and limit their tolerability. In severe cases, patients may refuse treatment with EGFR inhibitors because of the significant impact on the quality of life and aesthetic discomfort. We present a 72-year-old-man with a history of EGFR+ non-small-cell lung carcinoma who developed a severe acneiform eruption secondary to afatinib that failed to improve with various traditional treatment modalities. The patient was treated with dapsone and his acneiform eruption resolved within two months of initiating therapy. Patient tolerated dapsone with no reported adverse effects and continues on low dose dapsone, as he will remain on afatinib indefinitely. Dapsone can be an effective therapy for refractory or severe cases of EGFR-induced acneiform eruptions. As in this case, dapsone may improve patient adherence to EGFR inhibitors, thereby allowing for effective therapy of underlying malignancy.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View